Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking Norco after TKR surgery. Have pain in knee cap and leg. Help

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5497 Questions
Question
yes, I am 67, and had tkr on left side on March 27, 1213. Had alot of pain but after phy. therapy things were pretty
good but about 4 weeks later I couldn't stay in bed at night. I have been on Norgo since surgery. Start with meds. in late afternoon. Pain is in knee cap and down front of leg. Also very toughee at night. Get up and go to recliner to
slept. Dr took pictures, then fuilded off knee ( no infection) complete bone scan and MRI. Sent be to Spine unit
then on for injection. Injection told be he didn/t think it would help. He was right. Help
Posted Sun, 25 Aug 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 51 minutes later
Hi,

Thank you for posting your query.

It is unfortunate that you have severe pain, interfering with sleep and daily routine.

It is good to note that the pain is not connected to TKR, and there is no infection in the fluid analysis.

The pain seems to be neuropathic and nerve related, as it starts at knee and goes down the leg. In this situation, medications such as pregabalin or gabapentin would help. For more severe pain, tramadol may be used for the first few weeks.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Taking Norco after TKR surgery. Have pain in knee cap and leg. Help 30 minutes later
Thank you for help. Will check into seeing a Neurologist. Never thought to add that I had a ceveral fusion several years ago and I am still taking l Lyrica and l Cymbalta each day. Maybe it would help to increase the Lyrica by l each day? Any suggestions would help.
 
 
Answered by Dr. Sudhir Kumar 4 minutes later
Thank you for getting back and providing more information.

I agree with you that increasing the dose of pregabalin (lyrica) would help in reducing your pain.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Taking Norco after TKR surgery. Have pain in knee cap and leg. Help 19 minutes later
Thanks, I will start with increasing by 1 tonight. Sure hope it helps, getting
tired of sleepless nights!
 
 
Answered by Dr. Sudhir Kumar 2 minutes later
Thank you and best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor